How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Das, MD Your Own Question
Dr. Das, MD
Dr. Das, MD, Doctor
Category: Medical
Satisfied Customers: 2258
Experience:  MBBS, MD, with wide experience in all aspects of medical treatment, including cancer therapy.
3452947
Type Your Medical Question Here...
Dr. Das, MD is online now
A new question is answered every 9 seconds

I am a little concerned right now. My 8 ( almost 9) year old

This answer was rated:

I am a little concerned right now. My 8 ( almost 9) year old daughter has been constantly clearing her throat . I gave her dimetapp ( regular not cough and cold) 10 ml ( but a little left in the cup) . After an hour she was not able to fall asleep because constantly needing to clear her throat. She sounded a bit stuffy and it is spring here so I thought allergies. I then gave her Benadryl thinking Dimetapp is for colds, and Benadryl for allergies. I am not one to medicate other then at bedtime to help sleep( even then it is only if she can't sleep) and started worrying and looked at the bottles again and realized they both had antihistamines. Should I be concerned?

My daughter is 84-86 lbs depending on the day..

Please advise
Hello,

Welcome and thank you for your question.

Benadryl is diphenhydramine, and Dimetapp contains brompheniramine - Both of these are antihistaminics.

Being antihistaminics, they cause sedation, drowsiness, dry mouth, decreased sweating etc. taken together they may increase these symptoms but are usually not very serious.

You should be concerned only if she has rapid heart beats, confusion, or flushing. If she seems otherwise OK in the next 2-3 hours, you have no cause for concern.

I hope this helps.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance. It’s my goal to provide you with excellent service. Please rate me highly and provide me with feedback. Leaving a Bonus will be highly appreciated.



Customer: replied 3 years ago.

Thank you for your response. I gave the Dimetapp which would have
3.75 mg of brompheniramine and the Benadryl says 6.25 which I assume is per teaspoon. She had 1.5teaspoons. 84-86 lbs


 


She went to bed as normal was reading and went to sleep.


 


I guess my question now it, do I go in and wake her up now and then? I listened to her breath and seems normal. The meds were given 2 and 3 hours ago as of now. Pulse seems strong but not fast.


 


Sorry, paranoid Mom feeling guilty and stupid...

Laurie,

The dioses you gave her were right for her weight.

If the medicines were given 2 and 3 hours ago, and she has no symptoms like flushing or rapid heart beats now, then she is OK and you have no cause for concern.

Please do not wake her up - she is probably sleeping more heavily than she usually does because of the medicines and waking her up will not be good for her.

Please relax - she is fine.

I hope this helps.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance. It’s my goal to provide you with excellent service. Please rate me highly and provide me with feedback. Leaving a Bonus will be highly appreciated.

Dr. Das, MD and 7 other Medical Specialists are ready to help you

Related Medical Questions